Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 24, NWS Houston/Galveston, TX

August 4, 2007Waller County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Aug 4, 2007, 5:46 PM CDT for Waller County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2007, 5:46 PM CDT (22:46 UTC)
Expired
Aug 4, 2007, 6:15 PM CDT
In force
29 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Waller County, TX

The radar

The Houston radar (KHGX), 96 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
936 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 042247
TORHGX
TXC473-042315-
/O.NEW.KHGX.TO.W.0024.070804T2246Z-070804T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
546 PM CDT SAT AUG 4 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  WALLER COUNTY IN SOUTHEAST TEXAS

* UNTIL 615 PM CDT

* AT 541 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR THE  
  BETWEEN THE GRAND PARKWAY AND PETERSON ROAD AT INTERSTATE 10.      
  THIS TORNADO WAS MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WADSWORTH...
  PATTISON...
  MONAVILLE...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2974 9603 2976 9592 2980 9584 3007 9594
      2996 9612

$$
2 follow-up statements
000 
WWUS54 KHGX 042305
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
605 PM CDT SAT AUG 4 2007

TXC473-042315-
/O.CON.KHGX.TO.W.0024.000000T0000Z-070804T2315Z/
WALLER TX-
605 PM CDT SAT AUG 4 2007

...A TORNADO WARNING CONTINUES FOR WALLER COUNTY UNTIL 615 PM CDT...

AT 600 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO.  THIS 
TORNADO WAS LOCATED BETWEEN BROOKSHIRE AND KATY...MOVING NORTHWEST 
AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONAVILLE...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2976 9601 2975 9594 2980 9586 2999 9592
      3007 9594 2996 9612

$$
000 
WWUS54 KHGX 042314
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
614 PM CDT SAT AUG 4 2007

TXC473-042324-
/O.EXP.KHGX.TO.W.0024.000000T0000Z-070804T2315Z/
WALLER TX-
614 PM CDT SAT AUG 4 2007

...THE TORNADO WARNING FOR WALLER COUNTY HAS BEEN ALLOWED TO
EXPIRE...

THE THUNDERSTORM WHICH PROMPTED THE TORNADO WARNING HAS WEAKENED AND
IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2976 9601 2975 9594 2980 9586 2999 9592
      3007 9594 2996 9612

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Aug 4, 3:40 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 4, 3:40 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
340 PM CDT SAT AUG 4 2007

.DISCUSSION...
A VERY WARM FAIR WEATHER SUMMER DAY ACROSS SE TEXAS. ISOLATED
THUNDERSTORMS AND MODERATE POCKETS OF SHOWERS FORMING ALONG THE
WEAK SEA BREEZE AND THESE STORMS SUBSEQUENT OUTFLOWS. MAJORITY OF
ACTIVITY BEING CONFINED TO HOUSTON METRO SOUTHWESTWARD IN SLIGHTLY
HIGHER HUMID AIR. SFC HIGH PRESSURE OUT IN THE CENTRAL GULF...WITH
RIDGING TAKING HOLD IN THE UPPER LEVELS...SPELLS A STRING OF MUCH
DRIER DAYS. W/V DISPLAYING THIS NICE BROAD AREA OF ANTICYCLONIC
FLOW OVER THE CENTRAL U.S. PINNING DOWN THE BROAD TROUGH ACROSS
NORTH CENTRAL GULF.

MODEL ENSEMBLE ALL POINT TO INCREASING STABILITY THROUGH MIDWEEK.
THIS WILL ALLOW THE MESOSCALE TO TAKE CHARGE AND GIVE US A TASTE
OF NEAR-CLIMO WEATHER. SHORT TERM FORECAST IS FOR SLIGHTLY HIGHER
OFFSHORE POPS IN THE OVERNIGHT HOURS IN RESPONSE TO LESS OF NEAR
SURFACE MARITIME CAP...POPS FOR SCATTERED CONVECTION INCREASING
THROUGH MIDDAY ACROSS MOST NEAR COASTAL AND CENTRAL INLAND AREAS.
CONVECTIVE TEMPERATURES IN THE MID 80S RAPIDLY ACHIEVED UNDER
MOSTLY SUNNY MORNING SKIES. LESS RAIN AND SLIGHTLY CLEARER SKIES
WILL BUMP UP CURRENT NEAR-90 MAXS IN THE MID 90S FOR MOST INLAND
SITES OVER THE WORK WEEK.

EXTENDED LOOKS TO BE STATUS QUO AS UPPER RIDGE OVER CENTRAL AND
EASTERN U.S. RETAINS ITS GRIP. THIS MEANS CONTINUED DRIER AND HOT
WEATHER THROUGH DAY 7...WITH THE EARLY MORNING OFFSHORE SCATTERED
SHOWERS/STORMS AND THOSE DAILY ISOLATED POP-UP STORMS ALONG THE
BREEZE. UPPER HIGH FORECAST TO BE POSITIONED OVER APPALACHIA THAT
SPELLS UPPER LEVEL EASTERLY FLOW...RELATIVELY STABLE BUT NOT THE
CLAMP DOWN THAT WOULD SUPPRESS THOSE DAILY ROUNDS OF THUNDER &
DOWNPOURS. SPEAKING OF THOSE EASTERLIES...GULF SHEAR LOOKS
IMPRESSIVE ENOUGH TO AID IN TEARING UP ANY TROPICAL WAVE THAT
HAPPENS TO MAKE THAT UNWELCOME GOM VISIT. LONG RANGE GFS PICKING
UP ON SOME DAY 5-7 NORTH CENTRAL GULF VORTS WITHIN EASTERLIES
INCREASING MOISTURE RETURN...WHICH MAY INCREASE PRECIP THREAT
GOING INTO WEEKEND.

31

.MARINE...
SFC HIGH CENTERED OVER THE EASTERN GULF WILL KEEP LIGHT ONSHORE FLOW
IN PLACE THROUGH MIDWEEK. THE WINDS WILL BE SLIGHTLY STRONGER AT
NIGHT...BUT WILL STILL REMAIN ONLY IN THE 10 TO 15 KT RANGE WITH
SEAS 3 FT OR LESS. SFC HIGH WILL MOVE DIRECTLY OVER THE COASTAL
WATERS BEGINNING WEDNESDAY...SO WINDS MAY DECREASE EVEN FURTHER THE
SECOND HALF OF THE WEEK AND BECOME MORE VARIABLE IN DIRECTION.
ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY DURING THE LATE
NIGHT AND MORNING HOURS EACH DAY.  35

&&

.AVIATION...
CONVECTIVE COVERAGE SHOULD REMAIN RATHER ISOLATED ACROSS THE AREA
THIS AFTN. GIVEN THIS AND UNCERTAINTY ON TIMING...HAVE REMOVED
VCSH/VCTS FROM THE TAFS. WILL HAVE CBS MENTIONED THROUGH 00Z FOR
KIAH/KSGR/KHOU...AND FOR KLBX THROUGH 21Z. PATCHY MVFR FOG WILL
DEVELOP OVERNIGHT AFTER 04Z AT MOST OF THE TERMINALS...POSSIBLY
GOING IFR AT KLBX OR KCXO. CU DECK WILL DEVELOP 14-17Z SUNDAY...WITH
BKN MVFR CEILINGS POSSIBLE.  35

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      75  94  77  96  77 /  20  20  20  20  20
HOUSTON (IAH)              75  94  77  95  77 /  20  30  20  20  20
GALVESTON (GLS)            80  89  81  90  81 /  20  40  20  20  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...31
MARINE/AVIATION...35
Hazardous weather outlook, Aug 4, 3:25 AM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
325 AM CDT SAT AUG 4 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-051200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
325 AM CDT SAT AUG 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.